Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Heart pounds on resting after dinner. Belching helps to relieve. Taking prilosec, alprazolam. Correct medication?

Occasionally in the evening after dinner I notice that my heart pounds even when at rest and is usually worse when reclining or laying on my back. The best cure I have found is belching numerous times and it seems to relieve the rapid heart rate and feeling of slight pressure. I do take Prilosec 20mg. twice a day and alprazolam as needed. When I have a series like this is usually when I take them. Any thoughts? I have had a strees test 2 years ago came back good and also had endoscopy that found irritation of the esophagus .
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Oesophagitis can contribute.
For digestion, the stomach demands more blood after eating / It has to be diverted from another area or the hear has to pump more. (the rate or the volume per beat is upped)
Reclining pushes the diaphragm up and may contribute
Anxiety contributes -
Gas is not produced in the stomach (in the intestine, yes) / it is usually the swallowed air / try eating with mouth closed...
The medicines are appropriate.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor